MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number F2015-020
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the device was prepped inside the anatomy.It should be noted that the percutaneous transluminal angioplasty (pta), armada 14 xt, over the wire (ot), global instructions for use (ifu) specifies: caution: all air must be removed from the balloon and displaced with contrast medium (diluted 1:1 with normal saline) prior to inserting into the body (repeat steps 4a through 4g, if necessary); otherwise, complications may occur.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a 100% stenosed, heavily calcified, mildly tortuous, chronic totally occluded (cto) lesion in the superficial femoral artery (sfa).The 1.5x20 mm armada 14 percutaneous transluminal angioplasty (pta) catheter was not air aspirated outside the anatomy prior to use in the patient.The device was advanced with resistance noted with the anatomy and was inflated twice to 8 atmospheres (atm).The balloon ruptured and would not inflate a third time.A 1.5x40 mm armada 14 pta catheter was used in replacement.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 14 XT PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12344440
Report Number2024168-2021-07315
Device Sequence Number3794735
Product Code LOX
UDI-Device Identifier08717648182884
UDI-Public08717648182884
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberF2015-020
Device Catalogue NumberF2015-020
Device Lot Number00713G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1